Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


early HIV & optic neuropathy
Sep 20, 2003

Dear Dr. Young,

I am 28 years old male . I had partial loss of vision in the left eye. My ophthalmologist could not find any problem in the eye after many tests and examinations.Then I went to a neurologist who could not find anything in the cranial and optic MRI images.Then she suggested to try a steroid treatment ( 1g. of steroid/day for 5 days.). My neurologist also suggested some blood tests including HIV . Then it come out that I am HIV positive.

My CD4 counts are above 700. I am still waiting for viral load counts.

I want to know if loss of vision due to optic neuropathy rather than retinal problems can suggests early HIV infection .

Moreover, whats is the difference in treatment of early and late HIV infection.

Thank you in advance. Mesru

Response from Dr. Young

Mesru:

I'm not much of a neurologist (just ask my neurology colleagues); but I'm not aware of optic neuritis as a symptom of early HIV infection, but there are clearly neuronal injuries that can happen during the course of HIV infection or it's complications.

Knowing your CD4 cell count, viral load, and (yes) syphillis serolgy might be helpful in sorting some of these issues out. Syphillis is known to cause central nervous system injury and should be ruled out before evaluating other causes.

As for treatments, there really aren't diffences in early- vs late-HIV treatments. All involve finding the most potent, well tolerated combinations possible (three or four drug regimens).

Good luck. BY



Previous
PET Scans and Merck Aventis Vaccine
Next
resistance as a treatment option

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement